Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep C Hiv symptoms.
Aug 8, 2008

Recently diagnosed with Hiv and HepC. Cv count was 180 and VL low.Started taking Truvata/Rayatol now for a little over 2 weeks.No real symptoms before test. Liver function test was normal.Still have to wait for another two weeks for blood test to check vl and cv, as well as almost a month for to see a liver specialist. Just noticed lately I have a dry cough and a sore throat.Should I be concerned? Can these meds cause the reverse effect and or do they take awhile to actually work. Appreciate any info..ty

Response from Dr. McGovern

It is a great thing that you got tested for HIV and HCV so you can take action.

Your HIV meds are probably Truvada and Reyataz. That is a good combination and these medications are relatively "liver friendly".

Your HCV will be evaluated by getting a HCV RNA (virus level) and a HCV genotype. You may undergo a liver biopsy if you have genotype 1 infection, which is harder to treat than other genotypes like 2 or 3. The liver biopsy will give helpful information about scarring.

Treatment for HCV includes pegylated interferon and ribavirin. Your doctor may want to see your CD4 count improve before he or she starts therapy.

You should be vaccinated against hepatitis A and B if you were never exposed before.

I would discuss the cough with your physician, particularly if it persists or you have a fever.



Previous
Liver ultrasound result
Next
HAS Dr. McGovern abandoned this site?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement